MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH CP5 DRIVE UNIT (WITH CABLE); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH CP5 DRIVE UNIT (WITH CABLE); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-01-04
Medical Device Problem Codes Pumping Stopped (1503); Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Livanova deutschland has received a report that, during a cardiopulmonary bypass, the pump stopped working.There was no circulation until a new bypass machine was hooked up and started.Accorind to information this took approximately 8-10 minutes and required medications, blood products and cardiac massage.Staff from perfusion identified the tubing as a possible cause of malfunction.There is no report of any patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H10: livanova deutschland manufactures the cp5 drive unit.The incident occurred in usa.As per follow up, the customer uses a competitor disposables with a the competitor adaptor plate on the scp drive unit.They were trying to ramp up from a low speed but they said the flow didn¿t increase.They are not requesting service on the s5.They believe it was a the competitor disposable issue that they use with the competitor coupler adaptor attached to the cp5 drive unit.The chief perfusionist confirmed that they initiated cpb uneventfully.Flow was reduced per the surgeon and when they tried to increase flow again, they did not get the expected response.The surgeon commented about the possible presence of clot and directed the perfusionist to change the entire hlm and disposables circuit instead of trying to troubleshoot various possible issues.The perfusionist did not reduce the rpms to zero to rule out decoupling of the drive motor/competitor adapter plate/competitor pump head.They also did not attempt to hand crank.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Through follow-up communication, livanova learned that the user was using an adaptor to combine the scp drive with a competitor disposable pump.Moreover, it has been reported that user did not reduce the rpms to zero to rule out decoupling of the drive motor/adapter plate/medtronic pump head.They also did not attempt to hand-crank.According to the user, there was an issue with the disposable adapter to connect the drive with the competitor pump or a user error.To rule out a livanova equipment malfunction, the hlm system, the cp5 panel and the scp drive unit has been checked by a trained biomed in charge and no issue was detected.Based on all the above facts, any livanova hardware malfunction on the equipment can be ruled out as the root cause of the event.It cannot be excluded that issues related to the circuit adapter or to the operating conditions (such as clottings) could have led to the observed decreased blood flow.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
CP5 DRIVE UNIT (WITH CABLE)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18092413
Report Number9611109-2023-00596
Device Sequence Number5884539
Product Code DWA
UDI-Device Identifier04033817900948
UDI-Public(01)04033817900948(11)170215
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-01-04
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age71 YR
Patient SexUnknown
Patient Weight113 KG